Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can testosterone replacement therapy affect PSA level?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
testosterone is a hormone therefore can testosterone replacement bringiing the level to 1200 or more effect a PSA
Posted Tue, 22 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rajiv goel 4 hours later

PSA levels should be checked prior to starting testosterone replacement and it should be made sure that they are within normal levels.

Earlier it was believed that testosterone replacement therapy may lead to rise of PSA values. However, latest studies have shown that if PSA levels are normal prior to starting testosterone replacement then the therapy shall not lead to increased PSA levels.
Above answer was peer-reviewed by
Follow-up: Can testosterone replacement therapy affect PSA level? 2 days later
I was taking Hcg for weight loss 60 days straight no break took a PSA test my level went from .09 to 2.9
I asked a urologist and was told HCG has no impact on PSA but I stopped and waited 90 days and re took the test it dropped to 1.4 then restested 3 days later it again dropped a little to 1.3
In the time between the tests I took a PCA3 test and the level was 3.2
Threshold for biopsy was 35 So I in no danger the test was negative
As I mentioned in my initial question my new PSA WAS 2.5! Free Psa was 39%!
My testosterone was 1100
The original test was XXXXXXX 2012 9 months ago then I stopped with the HCG but CONTINUED 2cc of testosterone every week to 10 days
I have ceased all testosterone injections completely
I was a steroid abusering weight lifter 15 years ago and no able to produce naturally
I am 69 years old
Everything I've researched said testosterone doesnt effect PSA it also said HCG DOESN'T EFFECT PSA either
But when I stopped the Hcg my PSA DRPPED TO NORMAL LEVELS
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor